Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online
Ask a Urologist   »  

Urine culture showed infection. Took medicine. Getting constant pain in stomach. Any suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
4 weeks back I was detected with infection by a urine culture. At that time I used to have some pain in lower abdomen. After the anitbiogram was done, I did a 6 days course of levofloxain, and then later on I did 10 days course Of Cefixime. Its been 3 days now that I have stopped Cefixime. The pain in my stomach is now constant. Its always there. earlier it used to be few times in a day. I am starting to worry about it. I'll have a urine culture done on Monday again. But, I am feeling really worried. What can be the problem. Why I am having this constant mild pain in the stomach. The pain is worst while defecating in the morning. Its a constant pain below the Naval region.
Please suggest.
Posted Thu, 26 Jul 2012 in Urinary and Bladder Problems
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.Millions of men develop urinary tract infections each year. Even though such infections in men are less common than in women, it is still important to recognize the symptoms and get treatment quickly. Infections of the urinary system (the kidneys, ureters, bladder and urethra) can be very serious.
Your persistent pain abdomen demands a thorough examination of to look for the cause of pain abdomen associated with UTI.

Urine is normally sterile, but under certain circumstances, bacteria (often E-coli that live in the colon) can move into the urethra, causing an infection called urethritis. The infection may move up the system to the bladder (called cystitis) or to the kidneys (pyelonephritis).

Men with abnormalities of the urinary tract, such as kidney stones or an enlarged prostate, are more prone to urinary infection.

Men with diabetes or any disease that suppresses the immune system are more prone to UTI.
What you require is an ultrasound abdomen KUB followed by CT abdomen.
There are plenty of chances that you may be having stone in kidneys.
Till the diagnosis is made,you can take antispasmodic medicines for pain abdomen.

I hope to have answered your query however you may revert to me for any further query.
Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor